Couldn't find what you looking for?

TRY OUR SEARCH!


Hello! My cosmetics recommended me to start taking minocycline as I have problems with acne. My face is often swollen , full with pimples and very tender. This antibiotic should kill the bacteria and reduce my problems. I decided to see if anybody had any side effects with this antibiotic before I buy it.

Loading...


Hi! Side effects very rarely occur with minocycline. I used it along with the topical cream and I experienced no side effects. However, there could be some like nausea, vomiting, diarrhea, or decreased appetite, sensitivity to the sun, dizziness or lightheadedness.
Reply

Loading...

a close friend of my son just died from anaphylaxic shock from taking these tablets, he only took one and died. BEWARE! he was 14!
Reply

Loading...

There are side effects of from taking Minocycline (Dynacin®, Minocin®). Particularlly, allergic reaction, as he user said above, but you shouldn't have anything to worry about if you have never had an allergy to sulfites. The only concern that you have is that these drugs are very hard on the liver and the kidney and can impair the function of these vital organs.

For this reason, your Physician should monitor your liver and kidney functions periodically. In addition, Physicians are also warned that prescribing a different drug that is also hard on your liver [of kidney] is dangerous for you. All drugs have an affect of your liver and kidneys so while you are using this drug, be sure not to take any other medicines, not even over-the-counter. The reason I say this is: you may experience headache and blurred vision while using the drug, Minocycline.

You may also, as yelvington said above, get nauseated and vomit while using this drug. You my experience diarrhea, indigestion, sore throat, abnormalities of the tongue, colitis (inflammation of the large intestine), hernias, discoloration teeth and nails, and ulcers in the esophagus. There have even been reports minocycline have discolored the Thyroid gland... A Lupuslike reaction that can last for more than a year after going off of the drug. I am not trying to scare you, but for a simple condition such as acne, ... If you just absolutely have to take them, then you should know how they react with food.

Eating food with Tetracyclines slows their absorption. This means that they stay in your system a lot longer – than what you would want (except for Doxycycline. It should be taken with food.). Avoid eating dairy products within two hours after taking them. Iron, calcium, magnesium, riboflavin, vitamin C, zinc, or any mineral taken at the same time as tetracycline will not be digested by your body properly. You should wait about two hours before or after.

Oh, yeah! Antacids, laxatives, or iron or magnesium products are a big No-No – at least two hours before or after. Earl L. Mindell, RPh, PhD with Virginia Hopkins, MA said that caffeine increases the effect of tetracycline. I don't know if this is good or bad, but from the dangers I have said tetracycline may cause, it sounds like more couldn't be better.

Richard G. Fried, M.D., PhD, Clinical Director of Yardley Dermatology Associates, wrote a book called Healing Adult Acne, published by New Harbinger Publications, mention a drug called Periostat that you may want to ask you Doctor about. It is an oral drug, it contain a low dose of the tetracycline, Doxycycline. He said that it doesn't have the antibiotic properties (in which I do not think that you need) but it does act as an anti-inflammatory.

When used in combination with acne ointments, such as benzoyl peroxide or topical retinoids, it is very effective in patients. It may have to be taken for months, but at least, your liver and kidneys will not be as stressed. It may even reduce the added risk you take of getting upper-respiratory tract infections.

Hope this answers your question!

REFERENCE(S):

1.Earl L. Mindell, RPh, PhD with Virginia Hopkins, MA, 2003. Tetracyclines. Bottom Line's Prescription Alternative, pp. 291-4.

2.Richard G. Fried, M.D., PhD, 2008. Cures for Adult Acne. Bottom Line's Ultimate healing: World's Greatest Treasury Of Health Secrets, Vol. II; p. 430.
Reply

Loading...

I experienced headaches and dizziness for about a week after I started taking it. These symptoms would last for hours, usually starting in the early evening until I fell asleep, but were gone by the morning. After that first week or so though the symptoms weakened and I felt fine! :-)
Reply

Loading...

I have had TERRIBLE rosacea for 2 years. Doxycline ended up giving me a near fatal c.diff reaction. After that I went on minocycline and my skin has been near perfect since.
Reply

Loading...

I don't recommend taking mynocycline for anybody. The side effects are not uncommon at all. Just read about it on acne.org. Plenty of people have gotten nausea or very sick while on this medicine. While i was on it my stomach constantly felt like it was on fire. I had to constantly eat in order not to feel sick. When i got lazy with my constant eating for a few days i began to develop black discolouration around my face. I stopped the antibiotic about 5 months ago and i still have discolouration from it under my eyes.

Now it did work for my acne, but at what cost? I began to look like a crackhead because of the black bags under my eyes. My skin overall looked much worse because this medicine does affect your skins regeneration ability. Overall i do not recommend it and i find it ridicilous that doctors prescribe this medication so easily to patients.
Reply

Loading...

My daughter had a severe reaction to monocycline. She had been on this for a week and got a small very itchy rash on both arms. That disappeared after about half an hour...then her throat started swelling shut. She was rushed to the ER and given medication to stop the reaction. We were lucky that when it happened we were only 1/2 mile from a hospital.
Reply

Loading...

i was just prescribed minocycline for my acne, and was told by the dermatologist that the other side effects asides from gastric were not common. After reading the posts here, I am a little skeptical of what I've been told. Seems like minocycline can be harmful (kidney, liver, lupus etc) i was also instructed to take it with meals, or just after meals. However i read from some of the posts that minocycline should not be taken with food, and especially not with supplements like iron, magnesium or calcium. I am confused as to whether i should follow the prescription given by my doctor, as I was informed that there was no need to avoid certain foods

Reply

Loading...

REI have bee n on minocycline for 12 months ,I have had rheumatoid arthritis for 20 years. The minocycline is causing my teeth to be very badly discoloured and i feel very sick after taking it . Is there any treatment at my dentist that could  at least restore my teeth .what is your opinion on long term taking of this drug?
Reply

Loading...

 My son was put on this on August 16th and this past Monday he had hives all over his body! I took him to the doctor who said he was having an allergic reaction to it. He has complained about breathing as well as joints hurting and headaches. The doctor doesn't seem to be really concerned and wants me to call back next week.I'm watching him closely just in case.My suggestion is not to go to Albany Dermatology in Albany,Ga. Even with this going on,he just wants to keep treating the acne! My concern is getting this out of his body!

Reply

Loading...

I took minocycline two years ago. And my body still hurts. I am very tired all the time. I feel weak. I only took minocycline for one week. The doctors think this is not from minocycline but it was.
Reply

Loading...

I've taken it for only two days and I feel horrible and very dizzy, don't take this drug!

 

Reply

Loading...

I have been taking this drug for two weeks (on a three week cycle) and have not experienced any side effects.  I am avoiding dairy for two hours before and after taking it, (as suggested by both my doctor and pharmacist) and I've not had any problems.

 

Reply

Loading...


I see that your post is over a year old, but I still wanted to respond. I have Rheumatoid Arthritis, and I have been taking Minocycline now for the last year and my teeth are now discolored!! I am going to go in for Veneers. They can cosmetically etch a Veneer onto the front of the tooth and and they will look normal again. A terrible side effect and a terrible price to pay for taking a medicine..
I am still on Minocycline and I just started taking Low Dose Naltrexone. There is a Dr. Burt Berkson in New Mexico that uses it with patients. Research it on the internet. It has no side effects and can halt the progression of Auto Immune Disease.
Reply

Loading...